International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 1994 / Article

Open Access

Volume 17 |Article ID 352614 |

B. B. Mukhopadhyay, P. K. Tapaswi, "An SIRS epidemic model of Japanese Encephalitis", International Journal of Mathematics and Mathematical Sciences, vol. 17, Article ID 352614, 9 pages, 1994.

An SIRS epidemic model of Japanese Encephalitis

Received03 Oct 1991
Revised05 Oct 1992


An epidemiological model of the dynamics of Japanese Encephalitis (J.E.) spread coupling the SIRS (Susceptible/Infected/Removal/Susceptible) models of J.E. spread in the reservoir population and in the human population has been proposed. The basic reproductive rate R(0) in the coupled system has been worked out. Using Aron's results (cf. [1] and [2]), it has been observed that the disease-free system is stable in this coupled system also, if R(0) is less than unity, and if R(0) is greater than unity, the disease-free system is unstable and there exists a unique stable endemic equilibrium.The model also shows that in contrast to Aron's observations, loss of immunity is independent of the rate of exposure to the disease. This observation sheds light on the control measure of J.E. by vaccination. Passive immunization, i.e., administration of antibody at recurrent intervals is the correct method of vaccination to eradicate the disease.

Copyright © 1994 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder